MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9244-60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812); Skin Inflammation/ Irritation (4545); Nodule (4551)
Date of Event 03/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient contacted their implanting physician regarding a concern for infection and sent them a photo of the affected area.A photo attached to the complaint appears to show redness surrounding the lead exit site, as well as signs of possible skin irritation extending to the edges of the non-adhesive portion of their bandage.The photo additionally appears to show what may be either discharge or dried surgical glue at the lead exit site and on the lead adjacent to the exit site.The patient reportedly proceeded to the emergency room for evaluation of the issue.The patient's lead was removed on the same day they went to the emergency room.The patient was prescribed two types of antibiotics for treatment of the issue and the issue did not require the patient to be hospitalized, per feedback from representatives in contact with the patient.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient contacted their implanting physician regarding a concern for infection and sent them a photo of the affected area.A photo attached to the complaint appears to show redness surrounding the lead exit site, as well as signs of possible skin irritation extending to the edges of the non-adhesive portion of their bandage.The photo additionally appears to show what may be either discharge or dried surgical glue at the lead exit site and on the lead adjacent to the exit site.The patient proceeded to the emergency room for evaluation of the issue.The patient's lead was removed on the same day they went to the emergency room.A culture performed reportedly grew staphylococcus.The patient was prescribed two types of antibiotics for treatment of the issue and the issue did not require the patient to be hospitalized, per feedback from representatives in contact with the patient.The patient reportedly developed a rash around their lead exit site at least 3 days prior to this complaint being submitted; it is possible that this rash may have caused or contributed to the issue reported in this complaint.Additionally, the patient reported complaints of skin irritation and suspected infection during previous courses of treatment with sprint and reportedly has a history of foreign body reactions to medical implants not related to sprint (e.G., an intrauterine device).It is possible that the patient's previous history of skin irritation/suspected infection, and/or predisposition for increased sensitivity to foreign body reaction, may have caused or exacerbated the reported issue.Per follow-up with a representative in contact with the patient, the patient temporarily experienced purulent discharge (i.E., pus) and redness at the lead exit site following the removal of the lead.Per follow-up received approximately 2 weeks following submission of the complaint, the patient reported experiencing something like a scar and a "lump" at the lead exit site, however the issue was otherwise resolved.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste 500
cleveland
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste 500
cleveland 44122
MDR Report Key16682814
Report Number3011035812-2023-00007
Device Sequence Number7293583
Product Code NHI
UDI-Device Identifier00854001007540
UDI-Public(01)00854001007540(17)231101(10)M1043102022
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model Number9600-9244-60
Device Catalogue Number9244-6001
Device Lot NumberM1043102022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age29 YR
Patient SexFemale